MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C145E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported that the patient presented emergently almost six weeks later with a diminished pulse in the right groin and leg.A ct was preformed and found there was limb compression in the gate of the right limb of the bifurcate device.It was confirmed by ivus there was no compression present in the stent graft limbs etlw1620c124e or etlw1616c124e.The left limb of the device was found to be placed at the flow divider while the right limb was placed approximately 2.5-3cm below the flow divider.The compressed portion of the right limb measured 4mm by intravascular ultrasound.The patient was brought to or where a 16-16-93 endurant limb was placed from the right side and was aligned equal to the limb that was on the left side.Two 14mm kissing balloons were inflated at the flow divider.Post procedure intravascular ultrasound showed equal limbs measuring 9mm by 13mm.It was reported that the patients blood flow immediately restored to the right leg.As per the physician the cause of the event can not be determined.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported compression of the bifurcate ipsi/right limb was confirmed.This appears most likely related to implanting within the small diameter (22 ¿ 25mm) and long proximal neck; the opposing contra limb within the overlapping gate appeared to have compressed the ipsi limb near its origin just below the flow divider.It is also likely that the acute neck angulation at this location exacerbated the limb compression.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9615867
Report Number9612164-2020-00378
Device Sequence Number16280579
Product Code MIH
UDI-Device Identifier00613994990983
UDI-Public00613994990983
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberETBF3216C145E
Device Catalogue NumberETBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR